Alert archive / North Carolina / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Aug 6, 2020, 1:13 PM EDT for Robeson County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 6, 2020, 2:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, NC
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 89 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
600
WWUS82 KILM 061713
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
113 PM EDT Thu Aug 6 2020
NCZ087-061815-
Robeson NC-
113 PM EDT Thu Aug 6 2020
...SPECIAL WEATHER STATEMENT FOR CENTRAL ROBESON COUNTY UNTIL 215 PM
EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairmont, or 10 miles southwest of Lumberton, moving northeast at 15
mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
Locations impacted include...
Lumberton, Fairmont, Rowland, Purvis, Hestertown, Elrod, Mcdonald,
Raynham and Southeastern Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3459 7891 3440 7918 3454 7933 3475 7909
3468 7902
TIME...MOT...LOC 1713Z 222DEG 12KT 3454 7916
$$
RGZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:58 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 9:58 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 958 AM EDT Thu Aug 6 2020 .SYNOPSIS... Warm and humid conditions will continue with a greater chance of thunderstorms into Friday. Slightly warmer temperatures are expected this weekend and into early next week with a lower chance of afternoon and evening thunderstorms. && .UPDATE... SPC has updated there coverage of marginal risk of SVR to cover essentially our entire CWA for scattered storms developing into this aftn with isolated damaging wind gusts possible. Fog inland has lifted with cu development and some weak convection inland while other shwrs/tstms continue to ride up along and off the coast. Clouds were covering a large portion of the area with sunshine more prevalent just inland of the coast over NC and down through the Grand Strand to Georgetown. This should lead to differential heating and development of convection, but also expect initiation along sea breeze and trough inland. && .NEAR TERM /THROUGH FRIDAY/... A mid and upper level trough across Tennessee and Alabama will help keep the mean tropospheric flow across the Carolinas from the southwest today and Friday. Gulf of Mexico influence will maintain precipitable water values at or above 2.0 inches. Slightly cooler 700 and 500 mb temperatures (+8C and -7C, respectively) associated with the upper trough should produce reasonably steep lapse rates with no cap, and scattered showers and thunderstorms are expected to develop both days. Forecast PoPs are as high as 60 percent just inland from the coast today, and 50 percent on Friday. Bulk shear values across the 0-6 km layer are too meager to support cell organization, but CAPE values of 2000-3000 J/kg will easily allow the seabreeze and subsequent outflow boundaries to ignite and guide convective development. Locally heavy rainfall and copious lightning could occur in this environment. Highs today and Friday should reach the upper 80s for most locations, with maybe some 85-86 degree highs on the beaches if the seabreeze can develop as early as I'm forecasting. Tonight's lows should range from the mid 70s inland to the upper 70s along the beaches. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Upper-trough and weak frontal boundary will both move eastward toward the Carolina coastline on Friday evening into Saturday. Coverage of afternoon storms on Saturday will be lower compared to previous days. Still expect typical summertime convection to fire along the sea breeze and inland hot spots. A weak shortwave could help with the initiation of these storms, but models have not consistently resolved this feature. A warm and humid air mass will continue to produce near normal or slightly above normal afternoon temperatures with above normal and steamy evenings. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Once the upper-trough exits the region, there won't be much to get excited about in terms of organized thunderstorm development. We may see weak shortwaves bring enhanced afternoon development due to the mostly zonal pattern over the northern half of the country, but typical afternoon thunderstorms will be the mode of activity. An upper-ridge over the SW CONUS will hold the zonal pattern in place to the north and may allow some weak ridging to develop over the deep south. This would bring above normal temperatures to the area by early and middle of next week. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Saturated soils and dew point depressions near 0 have caused some fog/low stratus concerns this morning. KFLO in particular is currently recording some nasty LIFR/VLIFR restrictions. Most of these concerns should clear by 13Z, but will amend if necessary. Areas along the coast have have cleared, though KILM may see some flight restrictions over the next hour due to a storm moving through the Cape Fear region. Elsewhere today, expect mostly VFR. This afternoon, expect warm and humid conditions along with a deep SW flow aided by weak upper-level to develop into scattered afternoon convection. Areas inland and along the seabreeze are likely to see nearby thunderstorms. MVFR/IFR possible in and around storms. Seabreeze calms by this evening. Wouldn't be surprised to see more fog/low stratus issues in the pre-dawn hours of Friday morning, especially inland. Extended Outlook...A trough pattern enters the area and brings typical summertime conditions for the area mid-to-late week, including the chances for afternoon convection and flight restrictions. && .MARINE... Light southwest winds are expected to continue (outside of thunderstorms) today through Friday. A 2 foot 8-second swell from the southeast will be joined by shorter period wind waves, with combined seas averaging 2-3 feet. The best potential for thunderstorms should occur this afternoon near the coast, then again late tonight into Friday morning across all of the coastal waters. Typical summertime southerly winds around 10 knots will persist this weekend into early next week. Gradient field collapses significantly on Sunday and Monday after the passage of a hardly noticeable frontal boundary. This will keep winds near 5-10 knots with seas around 1-2 feet. Seas will generally be 2-3 feet with no significant swell through the early and middle portions of next week. The only notable threat for boaters will be the elevated thunderstorm chances each day, mainly late this week into Saturday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RGZ NEAR TERM...TRA SHORT TERM...21 LONG TERM...21 AVIATION...IGB MARINE...TRA/21
Hazardous weather outlook, Aug 6, 3:10 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 310 AM EDT Thu Aug 6 2020 AMZ250-252-254-256-NCZ087-096-099-105-107-109-SCZ017-023-024-032-033- 039-055-058-059-070715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 310 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-070715- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 310 AM EDT Thu Aug 6 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be an enhanced potential for rip currents at the beaches Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 11:25 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1125 AM EDT Thu Aug 6 2020
SCZ039-061630-
Williamsburg SC-
1125 AM EDT Thu Aug 6 2020
...SPECIAL WEATHER STATEMENT FOR WILLIAMSBURG COUNTY UNTIL 1230 PM
EDT...
At 1123 AM EDT, Doppler radar was tracking strong thunderstorms from
Kingstree to 7 miles north of Trio. Movement was east-northeast at
20 mph.
Winds in excess of 30 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.
Locations impacted include...
Kingstree, Hemingway, Trio, Warsaw, Salters, Cades, Nesmith,
Indiantown, Gourdin, Morrisville, Henry, Lane, Greeleyville, Stuckey
and Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3370 7999 3383 7980 3381 7969 3381 7968
3380 7961 3378 7950 3378 7947 3377 7937
3355 7947 3352 7950 3343 7987 3345 7990
3363 8003
TIME...MOT...LOC 1523Z 260DEG 20KT 3369 7982 3359 7968
RGZSpecial weather statement, Aug 6, 11:53 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1153 AM EDT Thu Aug 6 2020
SCZ039-055-056-061700-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
1153 AM EDT Thu Aug 6 2020
...SPECIAL WEATHER STATEMENT FOR CENTRAL GEORGETOWN AND SOUTHEASTERN
WILLIAMSBURG COUNTIES UNTIL 100 PM EDT...
At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm over
Warsaw, or 15 miles northwest of Georgetown, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
Locations impacted include...
Andrews, Plantersville, Rhems, Warsaw, Yauhannah, Oatland and
Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3340 7958 3362 7966 3371 7924 3370 7925
3369 7923 3370 7922 3353 7908 3344 7913
TIME...MOT...LOC 1552Z 260DEG 20KT 3350 7951
RGZSpecial weather statement, Aug 6, 12:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1229 PM EDT Thu Aug 6 2020
SCZ058-059-061730-
Northern Horry SC-Central Horry SC-
1229 PM EDT Thu Aug 6 2020
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL HORRY COUNTY UNTIL 130
PM EDT...
At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pee Dee Crossroads, or near Conway, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
Locations impacted include...
Conway, Horry, Homewood, Adrian, Pee Dee Crossroads, Bayboro and
Allsbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3385 7926 3388 7926 3408 7904 3398 7885
3377 7918
TIME...MOT...LOC 1629Z 236DEG 21KT 3385 7915
RGZSpecial weather statement, Aug 6, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
113 PM EDT Thu Aug 6 2020
NCZ087-061815-
Robeson NC-
113 PM EDT Thu Aug 6 2020
...SPECIAL WEATHER STATEMENT FOR CENTRAL ROBESON COUNTY UNTIL 215 PM
EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairmont, or 10 miles southwest of Lumberton, moving northeast at 15
mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
Locations impacted include...
Lumberton, Fairmont, Rowland, Purvis, Hestertown, Elrod, Mcdonald,
Raynham and Southeastern Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3459 7891 3440 7918 3454 7933 3475 7909
3468 7902
TIME...MOT...LOC 1713Z 222DEG 12KT 3454 7916
RGZThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:17 AM EDT | Special Weather Statement | ILM | Brunswick | 28 min |
| Aug 6, 2:48 PM EDT | Special Weather Statement | ILM | Pender | 57 min |
| Aug 6, 3:07 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 12 hr |
| Aug 6, 3:19 PM EDT | Areal Flood Advisory | ILM | New Hanover, Pender | 3 hr |
| Aug 6, 11:18 AM EDT | Areal Flood Advisory | ILM | Horry | 57 min |
| Aug 6, 11:25 AM EDT | Special Weather Statement | ILM | Williamsburg | 65 min |
| Aug 6, 11:53 AM EDT | Special Weather Statement | ILM | Georgetown | 67 min |
| Aug 6, 12:16 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry, Marion, Williamsburg | 59 min |
| Aug 6, 12:29 PM EDT | Special Weather Statement | ILM | Horry | 61 min |
| Aug 6, 1:21 PM EDT | Special Weather Statement | ILM | Horry | 54 min |
| Aug 6, 2:41 PM EDT | Special Weather Statement | ILM | Marlboro | 64 min |
Nearby
Special Weather Statements in North Carolina, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.